Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 271, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Sep 16, 2006, 10:22 PM CDT for Ellsworth County, Lincoln County, Russell County, Kansas. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 16, 2006, 10:22 PM CDT (03:22 UTC)
- Expired
- Sep 16, 2006, 11:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
Counties Ellsworth County, KS, Lincoln County, KS, Russell County, KS
The radar
The Grand Island radar (KUEX), 151 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 16, 10:35 PM CDT | TSTM WND DMG | Sylvan Grove, KS | 10 INCH TREE LIMBS DOWN. |
| Sep 16, 10:35 PM CDT | TSTM WND GST 65 | Sylvan Grove, KS | |
| Sep 16, 11:10 PM CDT | TSTM WND DMG | Ellsworth, KS | TREE LIMBS DOWN ON POWER LINES THAT INTURN CAUSED A POWER OUTAGE IN ELLSWORTH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 16, 5:54 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1464 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 2321 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 170323
SVRICT
KSC053-105-167-170400-
/O.NEW.KICT.SV.W.0271.060917T0322Z-060917T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1022 PM CDT SAT SEP 16 2006
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ELLSWORTH COUNTY IN CENTRAL KANSAS.
EASTERN RUSSELL COUNTY IN CENTRAL KANSAS.
LINCOLN COUNTY IN CENTRAL KANSAS.
* UNTIL 1100 PM CDT.
* AT 1019 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO DIME TO QUARTER
SIZE HAIL...AND WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
WILSON...OR 14 MILES WEST OF ELLSWORTH...AND MOVING NORTHEAST AT
45 MPH. MORE STRONG TO SEVERE THUNDERSTORMS WERE LOCATED ACROSS
THE NORTHERN HALF OF LINCOLN COUNTY...ALSO MOVING NORTHEAST.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ASH GROVE...BARNARD...BEVERLY...BUNKER HILL...DORRANCE...
ELLSWORTH...KANOPOLIS...LINCOLN...LUCAS...SYLVAN GROVE...
WESTFALL...WILSON...WILSON LAKE.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
LAT...LON 3869 9877 3868 9794 3922 9793 3921 9848
3913 9848 3912 9862
$$
KLEINSASSER2 follow-up statements
000
WWUS53 KICT 170346
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1045 PM CDT SAT SEP 16 2006
KSC053-105-167-170400-
/O.CON.KICT.SV.W.0271.000000T0000Z-060917T0400Z/
LINCOLN KS-RUSSELL KS-ELLSWORTH KS-
1045 PM CDT SAT SEP 16 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
ELLSWORTH...EASTERN RUSSELL AND LINCOLN COUNTIES UNTIL 1100 PM CDT...
AT 1044 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED
NEAR LINCOLN...MOVING NORTHEAST AT 60 MPH.
THE SEVERE THUNDERSTORM WILL BE...
5 MILES SOUTHEAST OF BARNARD BY 1055 PM CDT.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
AT 1035 PM...60 MPH WINDS WERE REPORTED AT SYLVAN GROVE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
CENTRAL KANSAS.
LAT...LON 3869 9877 3868 9794 3922 9793 3921 9848
3913 9848 3912 9862
$$
DARMOFAL000
WWUS53 KICT 170359
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1057 PM CDT SAT SEP 16 2006
KSC053-105-167-170407-
/O.EXP.KICT.SV.W.0271.000000T0000Z-060917T0400Z/
LINCOLN KS-RUSSELL KS-ELLSWORTH KS-
1057 PM CDT SAT SEP 16 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ELLSWORTH...EASTERN
RUSSELL AND LINCOLN COUNTIES HAS BEEN ALLOWED TO EXPIRE...
AT 1052 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
HOWEVER...GUSTY WINDS OF 45 TO 55 MPH CAN STILL BE EXPECTED...DUE
MAINLY TO NORTHWEST WINDS BLOWING JUST BEHIND A COLD FRONT WHICH IS
MOVING ACROSS THE AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
CENTRAL KANSAS.
LAT...LON 3869 9877 3868 9794 3922 9793 3921 9848
3913 9848 3912 9862
$$
DARMOFALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 8:17 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Sep 16, 8:17 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 817 PM CDT SAT SEP 16 2006 .UPDATE... WE ARE SENDING OUT A QUICK UPDATE TO REMOVE THE WIND ADVISORY. LATEST LOOK AT THE SURFACE OBS SHOWS THAT WIND HAD SUBSIDED BELOW CRITERIA ACROSS THE ENTIRE FORECAST AREA. LATEST LOOK AT THE RADAR MOSAIC SHOWS THAT THE COLD FRONT IS ABOUT AN HOUR FROM RUSSELL COUNTY. NUMEROUS STORMS CONTINUE TO FIRE AHEAD OF THIS BOUNDARY WITH STRONG 0-6KM SHEAR AROUND 45-50KTS. RIGHT NOW IT APPEARS LIKE MOST OF THE STORMS ARE STAYING BELOW SEVERE LIMITS...BUT A FEW HAVE BEEN EXHIBITING MID LEVEL ROTATION. LIFTED CONDENSATION LEVELS SHOULD CONTINUE TO LOWER AS THE EVENING WEARS ON...SO WE STILL MAY SEE A SHOT OF A TORNADO DURING THE NEXT HOUR OR SO IF WE CAN GET A STORM ROOTED IN THE BOUNDARY LAYER. COX && .PREV DISCUSSION... /ISSUED 312 PM CDT SAT SEP 16 2006/ DISCUSSION... FORECAST CONCERNS ARE SEVERE THUNDERSTORM CHANCES TONIGHT INTO SUNDAY AND TEMPERATURES THROUGH THE WEEK. TONIGHT: EARLY AFTERNOON SATELLITE IMAGERY AND SURFACE OBSERVATIONS SHOW A LOW PRESSURE SYSTEM CENTERED OVER NORTHWESTERN KANSAS WITH A VERY TIGHT PRESSURE GRADIENT AHEAD OF THE COLD FRONT. WINDS HAVE BEEN GUSTING AS HIGH AS 47 MPH THUS FAR AT RUSSELL KS. WE PLAN TO KEEP THE WIND ADVISORY GOING...AND BOTH EXPAND IT INTO THE FLINT HILLS A COUPLE MORE COUNTIES AND EXTEND IT UNTIL 10PM. THERE ARE A FEW CUMULUS CLOUDS ACROSS SOUTH CENTRAL KANSAS THIS AFTERNOON...BUT THEY ARE FAIRLY FLAT WITH THE STRONG CAP CURRENTLY IN PLACE. THE GFS HAS SOME INITIALIZATION PROBLEMS /TOO DRY AT THE SURFACE AND IN SOME CASES THERE ARE SOME ISSUES WITH MOISTURE IN THE UPPER LEVELS/...BUT THE NAM SEEMS TO BE MORE ON TRACK. SOME RAOB SITES ACROSS THE CENTRAL AND NORTHERN PLAINS DID AN 18Z UPPER AIR SOUNDING TODAY. LOOKING AT THE TOP AND OAX SOUNDINGS...THEY ARE BOTH QUITE CAPPED AND HAVE A GOOD AMOUNT OF DRY AIR IN THEM. THE MAIN QUESTIONS FOR TONIGHT IS WHAT TIME STORM INITIATION WILL OCCUR AND WHERE IT WILL BE. BY THE TIME THE CAP BREAKS TONIGHT...BELIEVE IT WILL BE AFTER 00Z AND POSSIBLY MORE LIKE 02Z. THE COLD FRONT SHOULD BE THROUGH RUSSELL KS BY THEN...THEREFORE WE THINK MOST IF NOT ALL OF THE WEATHER WILL BE EAST OF RUSSELL AND THEN SPREAD SOUTHWARD AND EASTWARD OVERNIGHT. MUCH OF THIS CONVECTION WILL LIKELY BE ALONG AND BEHIND THE FRONT...WHERE THE BEST MOISTURE TRANSPORT AND FORCING COME TOGETHER. WHILE THE BEST CONDITIONS FOR SEVERE WEATHER WILL BE TO OUR NORTH /OVER EASTERN NEBRASKA AND THE EASTERN DAKOTAS/...LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE TONIGHT. WE CANNOT RULE OUT A TORNADO OR TWO...BUT MUCH OF THAT ACTIVITY SHOULD REMAIN WELL TO OUR NORTH NEAR THE MAIN SURFACE LOW. SUNDAY-MONDAY: THE FRONT WILL PROBABLY STILL BE ACROSS SOUTHEAST KANSAS DURING THE DAY SUNDAY...THEREFORE THE CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGHOUT THE DAY. IT DOES NOT LOOK LIKE THESE STORMS WILL BECOME SEVERE AS THE BEST INSTABILITY WILL BE OFF TO THE SOUTHEAST. BEHIND THE LINGERING CONVECTION...FORECAST SOUNDINGS DRY OUT QUICKLY SO SKIES SHOULD BE MOSTLY SUNNY. TEMPERATURES ARE GOING TO BE QUITE A BIT COOLER ON SUNDAY THAN THEY WERE ON SATURDAY WITH NORTHERLY WINDS AROUND THE BACK SIDE OF THE MAIN LOW OVER NORTHERN MINNESOTA. MONDAY LOOKS TO BE EVEN A FEW DEGREES COOLER WITH NORTHERLY WINDS BRINGING THE COOLER TEMPERATURES FROM CANADA. TUESDAY-SATURDAY: MODELS BEGIN TO HAVE DIFFERENT SOLUTIONS DURING THIS PERIOD. WHILE THE ECMWF SHOWS AN UPPER LOW SLOWLY MOVING ACROSS THE ROCKY MOUNTAINS BY WEDNESDAY MORNING...THE GFS IS QUICKER WITH THAT SAME FEATURE. AT THE SURFACE...THE ECMWF INDICATES THAT A STRONG COLD FRONT MIGHT MOVE THROUGH THE FORECAST AREA BY THE END OF THE WEEK. HOWEVER THE GFS BRINGS THIS SURFACE FRONT THROUGH MUCH QUICKER...PERHAPS AS QUICKLY AS WEDNESDAY NIGHT. WITH THESE LARGE DIFFERENCES...DID NOT WANT TO MAKE ANY RASH CHANGES AT THIS TIME. ONLY REAL CHANGES MADE WERE TO EXPAND SLIGHT CHANCES FOR THUNDERSTORMS ACROSS SOUTHEAST KANSAS ON THURSDAY. LOOKS LIKE YET ANOTHER COOLDOWN AFTER A SLIGHT WARM UP AHEAD OF THIS SYSTEM. THE GFS IS INDICATING THAT WITH HIGH PRESSURE OVERHEAD ON FRIDAY...HIGHS COULD BE AS COOL AS AROUND 60 DEGREES ACROSS EASTERN KANSAS. WILL HAVE TO WATCH TO SEE IF THIS TREND CONTINUES...DID NOT JUMP ON THAT THIS FAR AHEAD OF TIME. SCHRECK && PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 62 75 52 73 / 50 20 0 0 HUTCHINSON 60 74 51 71 / 60 10 0 0 NEWTON 61 75 51 72 / 60 20 0 0 ELDORADO 62 75 51 73 / 60 20 0 0 WINFIELD-KWLD 64 76 54 73 / 50 30 5 0 RUSSELL 52 70 46 69 / 40 5 0 0 GREAT BEND 53 71 46 69 / 40 5 0 0 SALINA 56 72 47 69 / 60 10 0 0 MCPHERSON 59 74 50 70 / 60 10 0 0 COFFEYVILLE 68 76 54 74 / 50 60 5 0 CHANUTE 64 75 51 73 / 50 60 5 0 IOLA 63 75 50 73 / 60 50 5 0 PARSONS-KPPF 66 75 53 74 / 50 60 5 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 10 PM SATURDAY FOR KSZ032-033-047>053- 067>069-082-083. &&
Hazardous weather outlook, Sep 16, 8:44 PM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 844 PM CDT SAT SEP 16 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-172215- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 844 PM CDT SAT SEP 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THE CHANCES FOR THUNDERSTORMS WILL CONTINUE TO INCREASE...AS A STRONG COLD FRONT APPROACHES FROM THE NORTHWEST. THE THUNDERSTORMS MAY BE SEVERE...CAPABLE OF PRODUCING GOLFBALL SIZED HAIL...DAMAGING WINDS AROUND 70 MPH...AND POSSIBLY EVEN A FEW TORNADOES. THE RISK FOR SEVERE THUNDERSTORMS WILL CONTINUE OVER CENTRAL KANSAS THIS EVENING...WITH THE THREAT FOR SEVERE THUNDERSTORMS SHIFTING SOUTHEAST ACROSS SOUTH-CENTRAL AND SOUTHEAST KANSAS AS THE NIGHT PROGRESSES. LATER TONIGHT...THE PRIMARY THREAT WILL BE DAMAGING WINDS OF 60 TO 70 MPH AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS CHANCE OF THUNDERSTORMS ON SUNDAY...ESPECIALLY OVER SOUTHEAST KANSAS...AS THE COLD FRONT CONTINUES SOUTHEAST. A FEW THUNDERSTORMS MAY PRODUCE SMALL HAIL AND WINDS AROUND 50 MPH. MOST OF THE ACTIVITY...ESPECIALLY THE STRONGER THUNDERSTORMS...WILL OCCUR SUNDAY MORNING. A FEW THUNDERSTORMS MAY LINGER EARLY SUNDAY EVENING OVER EXTREME SOUTHEAST KANSAS. AFTER SUNDAY EVENING...THE NEXT CHANCE FOR THUNDERSTORMS IS SLATED FOR WEDNESDAY NIGHT AND THURSDAY. IT IS TOO EARLY TO DETERMINE IF THE THUNDERSTORMS WILL BE SEVERE. PLEASE LISTEN FOR SUBSEQUENT HAZARDOUS WEATHER OUTLOOKS... ESPECIALLY THOSE ISSUED AROUND MID-WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVER CENTRAL KANSAS THIS EVENING...THEN OVER SOUTH-CENTRAL AND SOUTHEAST KANSAS TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP SCHRECK/COX
In the hours before
Special weather statement, Sep 16, 9:14 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 914 PM CDT SAT SEP 16 2006 KSZ047-170300- BARTON- 914 PM CDT SAT SEP 16 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BARTON COUNTY... AT 912 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PAWNEE ROCK...OR 5 MILES NORTHEAST OF LARNED...AND MOVING NORTHEAST AT 45 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KLEINSASSER
Special weather statement, Sep 16, 9:27 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 927 PM CDT SAT SEP 16 2006 KSZ032-047-170315- BARTON-RUSSELL- 927 PM CDT SAT SEP 16 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BARTON AND RUSSELL COUNTIES... AT 925 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS ACROSS PORTIONS OF BARTON AND RUSSELL COUNTIES. THESE STORMS WERE MOVING NORTHEAST AT 45 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KLEINSASSER
Local storm report, Sep 16, 9:46 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
946 PM CDT SAT SEP 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM HAIL WNW GENESEO 38.52N 98.16W
09/16/2006 E0.50 INCH ELLSWORTH KS TRAINED SPOTTER
&&
LFWSpecial weather statement, Sep 16, 9:46 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 946 PM CDT SAT SEP 16 2006 KSZ067-170315- RENO- 946 PM CDT SAT SEP 16 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR RENO COUNTY... AT 942 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF SYLVIA...OR 27 MILES WEST OF HUTCHINSON...AND MOVING NORTHEAST AT 40 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KLEINSASSER
Local storm report, Sep 16, 10:05 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1005 PM CDT SAT SEP 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM TSTM WND GST RUSSELL 38.89N 98.85W
09/16/2006 M54 MPH RUSSELL KS ASOS
&&
LFWLocal storm report, Sep 16, 10:15 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1015 PM CDT SAT SEP 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL STERLING 38.21N 98.21W
09/16/2006 E0.88 INCH RICE KS EMERGENCY MNGR
&&
LFWThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 7:16 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 44 min |
| Sep 16, 7:33 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 27 min |
| Sep 16, 9:18 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 27 min |
| Sep 16, 9:33 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 42 min |
| Sep 16, 9:41 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Rice, Saline | 49 min |
| Sep 16, 10:28 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 47 min |
| Sep 16, 10:33 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Rice | 27 min |
| Sep 16, 10:59 PM CDT | Severe Thunderstorm Warning | ICT | McPherson | 31 min |
| Sep 16, 11:08 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Saline | 52 min |
| Sep 16, 11:16 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 29 min |
| Sep 17, 3:23 AM CDT | Severe Thunderstorm Warning | ICT | Woodson | 37 min |
| Sep 17, 3:46 AM CDT | Severe Thunderstorm Warning | ICT | Allen | 44 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.